• question-icon

    Suggest treatment for anxiety and depression along with weight gain

default
Posted on Tue, 11 Jul 2017 in Mental Health
Question: I've trialed so many medications, anti-depressant and anti-psychotics, for depression and irritability. I have anxiety all day, too, it seems. Racing heart and edgey for most of the day, peaking mid-day and lasting til the evening. I take lorazepam 1-2 times a week for this but don't want to get too used to it. had to stop Abilify and Seroquel due to weight gain and Zoloft helped, but then stopped working. I tried Lamictal added to Zoloft as well, but this did nothing. I feel tearful, irritable, and agitated every single day. I'm not sure what else to try because this is misery and I don't want to gain weight. I don't sleep well at all - insomnia and restlessness and I wake up feeling exhausted. I've had all normal labs within the past 2 months.
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
Pristiq is another option

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand that despite the use of multiple antidepressants and antipsychotics there is little help offered till date.

Considering the weight gain issues and presence of anxiety and depression I feel pristiq can be used. The pristiq is an antidepressant and indicated for anxiety as well as depression. In similar cases I start with 50 mg a day and increase to 100 mg per days after five days of use.


Since there is irritability and agitation I feel low dose of lithium should be combined with pristiq. I understand that it causes some slowing but the chances of weight gain are minimal with lithium and it offers excellent profile in the treatment of agitation and irritability. In addition to this lithium acts as an augmentation to the antidepressant effect of pristiq which will help you in anxiety and depression.

My above recommendation are based on the fact that there is resistant anxiety and depression and you have a need for weight neutral medications.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 29 minutes later
Thank you, I appreciate the advice.

Do you have any experience with Latuda as an option instead of two medications? I would prefer to not have to deal with blood draws for monitoring a lithium level. I see conflicting things about weight gain with Latuda - some weight neutral, others that it is a weight gainer.
doctor
Answered by Dr. Ashok Kumar 8 minutes later
Brief Answer:
Yes it is option

Detailed Answer:
Hello,
Thanks for follow up.

Practically speaking I would say that Latuda is more a weight neutral than weight gainer. I have used it in around 15 to 20 patients till date and have only one patient who reported significant weight gain.

Regarding usefulness of latuda I keep my opinion reserved as I have never tried Latuda to deal with irritability and agitation. Having said this I must admit that it is excellent option for depression and anxiety.

Finally Latuda can be the second option but can not be preferred over the suggested combination in your case.

I hope this helps you further.
If you have any further query, I would be glad to help you.
In future, if you wish to ask any more questions, you can use the below-mentioned link to contact me.

http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386

Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3157 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Seroquel

doctor1 MD

I am on 37.5mg of Effexor and 100 mg of Seroquel. I have been on them for 5 days. I also have interstitial cystitis and was on 35mg of...

doctor1 MD

I was just informed that my 81 year old father has some sort of narcoleptic syndrome triggered by medications which he has been taking for dementia...

doctor1 MD

My father in law was taking high doses of clonazepam (up to 8 a day of the green I think 1mg) and seroquel ( up to 2,000 mg a day) and he s made...

doctor1 MD

was taken off of ambien and klonopin cold turkey and given 25mg to 50mg seroquel, this medication does not help I have serious spinal stenosis, and...

doctor1 MD

chronic constipation due to seroquel

doctor1 MD

im on 20 mg of viibryd . 100mg seroquel . 80mg nexium 10mg baclofen hard to start peeing. no blood no pain. ?

doctor1 MD

I accidentally took a Carbidopa and a Seroquel of my husband's thinking they were Tylenol will I be okay

Get personalised answers from verified doctor in minutes across 80+ specialties

167 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ashok Kumar
  • Q - How to have a successful sexual intercourse?

  • Q - Suggest treatment for OCD

  • Q - Suggest the sleep aids that i can use with Carvedilol?

  • Q - What causes sensitivity to sun light?

  • Q - Is it safe to have 120ml of alcohol everyday?

  • Q - Suggest treatment for orgasmic dysfunction

  • Q - Suggest treatment for non retraction of foreskin

  • Q - Suggest treatment for premature ejaculation

  • Q - How long do psychotic disorders take to get cured?

  • Q - What causes erectile dysfuntion?

backtotop2